Flood, Winn
- When
- April 7, 10:00 AM CST
- Where
- Winn County, 5.01 mi SE of Calvin to 5.13 mi SE of Calvin
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 31.911, -92.731
Widespread flash flooding took place during the afternoon and evening hours of April 6th. While the flash flooding receded across the region overnight, ditches were still flooded the following day on April 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Widespread flash flooding took place during the afternoon and evening hours of April 6th. While the flash flooding receded across the region overnight, ditches were still flooded the following day on April 7th. A mother and her young son was fishing beside the flooded ditch on April 7th. The boy slipped and fell into the ditch with a fast current flowing through the ditch at the time. The boy drowned in the ditch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 7, 9:54 AM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1054 AM CDT MON APR 7 2014 .DISCUSSION... CLOUDS CONTINUE TO HOLD ON ACROSS THE REGION...WITH TEMPS HOVERING IN THE LOW TO MID 50S. WHILE SOME BREAKS IN THE CLOUDS APPEAR POSSIBLE...DON'T SEE ANY REASON THAT WE WILL SEE THEM COMPLETELY SCATTER OUT. AS SUCH...IT WILL BE DIFFICULT FOR MANY AREAS TO SEE MID TO UPPER 60S AS PREVIOUSLY ANTICIPATED...SO HAVE LOWERED MAX TEMPS AREAWIDE. ONLY A FEW TWEAKS WERE MADE TO THE GRIDS OTHERWISE...MAINLY TO CLEAN UP FOR AFTERNOON WORDING. /12/ && .PREV DISCUSSION... /ISSUED 716 AM CDT MON APR 7 2014/ AVIATION... IFR AND MVFR FLIGHT CATEGORIES EARLY THIS MORNING WILL BE LIFTING TO BECOME MOSTLY ALL MVFR CATEGORIES THE MID TO LATE MORNING... THEN RETURNING TO VFR FOR THE MID DAY TO EARLY AFTERNOON HOURS. VFR CONDITIONS ARE EXPECTED TO REMAIN FOR MOST LOCATIONS UNTIL AROUND 08/05Z FOR SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... AND THEN BETWEEN 08/07Z TO 08/09Z FOR EAST AND NORTHEAST TEXAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS AS OUR NEXT UPPER TROUGH OF LOW PRESSURE MOVES ACROSS THE FOUR STATE REGION. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP WITH THE UPPER SYSTEM INTO NEAR THE END OF THE FORECAST PACKAGE NEAR 08/12Z. /06/ DISCUSSION... IN WAKE OF SOME MUCH NEEDED RAINFALL...A LIGHT NW FLOW IS ON THE SURFACE...BUT A BIT MORE WIND WITH SOME LIGHT GUSTS INTO THE TEENS ALONG AND AHEAD OF A SPOKE OF THE UPPER LOW. MUCH OF THE WESTERN COUNTY WARNING AREA IS UNDER AN EXPANDING MID LEVEL DRY SLOT NOW THAT WILL SOON MAKE FOR QUIET DAY WEATHER WISE AREA WIDE. OUR AIR TEMPERATURES ARE IN THE 40S FOR MOST BUT STILL SOME LOW 50S AHEAD OF THE SURFACE GUSTS THAT EXTEND FROM S AR IN THE N CENTRAL LA AND TOLEDO BEND COUNTRY ALONG THAT SPOKE. LIGHT RAIN WITH SOME PATCHY FOG STILL OCCURRING AT A FEW SITES OVER THE EAST TOO FOR ANOTHER COUPLE OR FEW HOURS AT MOST. THE WATER VAPOR SHOWS THE UPPER LEVEL LOW OVER MO AND OK WITH MORE ENERGY MOVING DOWN TOWARD THE TX/OK PANHANDLES NOW FROM OVER CO/NM. THIS WILL WRAP UP WHAT IS LEFT OF THIS SYSTEM WHILE DEEPENING THE TROUGH DOWN OVER S TX BY TONIGHT. THE COLD AIR ALOFT WILL BRING BACK THE CHANCE OR SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS WHICH WILL BE ENDING DURING THE DAY TOMORROW FROM WEST TO EAST. ADDITIONAL RAINFALL TOTALS WILL GENERALLY REMAIN BELOW A TENTH OF AN INCH. THE REST OF THE WEEK AND INTO THE WEEKEND LOOK DRY BEFORE THE NEXT BIG UPPER STORM AND COLD FRONT EDGE THIS WAY LATE NEXT WEEKEND AND EARLY NEXT WEEK. MAV/MEX REASONABLE ALONG THE WAY AND GENERALLY BLENDED ALONG THE WAY IN OUR LONG RANGE. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 50 68 43 74 / 10 40 30 0 0 MLU 61 48 67 41 71 / 10 30 40 0 0 DEQ 64 45 67 36 72 / 20 30 20 0 0 TXK 64 49 67 42 71 / 10 40 20 0 0 ELD 61 46 65 39 70 / 10 40 30 0 0 TYR 62 47 67 43 74 / 10 20 10 0 0 GGG 62 48 68 42 74 / 10 30 10 0 0 LFK 65 50 70 43 76 / 10 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 559 AM CDT MON APR 7 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 559 AM CDT MON APR 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH LOUISIANA...FOR EAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AS THE UPPER LOW BEGINS TO MOVE OVER THE FOUR STATE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ENDING DURING TUESDAY AS THE UPPER LOW MOVES EAST AWAY FROM THE FOUR STATE AREA. THE BALANCE OF THE WORK WEEK WILL BE SEASONAL AND DRY WITH OUR NEXT STORM SYSTEM ARRIVING DURING NEXT WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flood, Winn | 2014-04-07 | 3 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 501752.